MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72201881
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during insertion, the anchor broke.A backup device was available to complete the procedure with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
Only the inserter from the reported dynomite 2.0 pk w/needles was returned for evaluation.Visual assessment of the inserter showed no abnormalities.Without the return of the anchor the customers complaint cannot be confirmed.From the information provided, the anchor broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: off axis insertion.Not preparing the insertion site with the correct instrumentation.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device lot did not meet product specifications upon release into distribution.

Brand Name
DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8789601
Report Number1219602-2019-00813
Device Sequence Number19499800
Product Code MBI
UDI-Device Identifier03596010619068
UDI-Public03596010619068
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Catalogue Number72201881
Device Lot Number50778289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1